Messing with Mother Nature

Leave it up to me to try and mess with mother nature.  I should know better that when I try to do something to benefit me in the future it is going to backfire and cause more problems, especially when it comes to my health.  We are preparing for our big cruise and I’m scheduled to have my monthly cycle during the trip and the last thing I want to have while cruising on the high seas is to deal with that stuff.  I want to be able to wear my swimsuit, get in the water, and fully enjoy all of the things that we have paid a lot of money for. 

So my doctor and I got together and concocted a plan to trick mother nature and to revamp my menstrual cycle so that I am not bleeding on our trip but naturally, the whole thing is blowing up in my face, as everything does when it comes to my health. 

The goal was for me to start taking the birth control pill a few months before the trip to get my cycle switched around.  But because of how my cycle has been running, I had to start the birth control pill on the FIRST day of my period.  The doctor said that normally when you have to do this, it will shorten or completely stop the period within a few days.  I was thinking to myself, “This is awesome!  Anytime I can get away with only a few days of a cycle I am thrilled!”  Then I was supposed to take three weeks of the pill, then stop and my period was supposed to come by this coming week which would be the 11th.  Then I was supposed to start taking the next pack and have my period start and end a week before we leave.  Sounds like a perfect plan, right?  Of course it SOUNDS perfect but has it worked out that way?  Of COURSE NOT!

This is what has happened.  I started my cycle on April 20th and started the birth control pill the same day as instructed by the doctor.  I had a full period for 8 days, spotting for 3 days, then started a full period again and am still bleeding as of today, May 7th.  So I have basically been having a period for almost 3 weeks.  I called the doctor on Thursday, explained the situation and she said we needed to change the plan.  So now today I was to start taking 20 days of Premarin (estrogen) and then I am to take 7 days of progesterone and hopefully I won’t be bleeding on the trip. 

Nothing is ever easy, is it?  To top it off, with all of this bleeding, I have been extra fatigued, having severe headaches and am now thinking maybe I should have just left well enough alone.   If I go through all of this and still end up having a cycle on the trip, I will be really bummed.  Live and learn!

If you liked this article, please share.
Share on Facebook0Tweet about this on TwitterShare on Google+0Share on StumbleUpon0Email this to someone

Comments

  1. My cycle has gone completely haywire since getting CFS. There is no predicting it at all either its onset or duration. It also makes the CFS so much worse when it does show up.

Join the Discussion.

We'd love to hear from you - leave a comment below

*